We have just started my wife's Copaxone, it’s been about 15 days so far. She has been taking pretty well, although I can see signs of pain in her face when she is injected, "the burning" feeling of the Copaxone. We do not use the Auto-Injector by I will administrate the injection manually. It does die down after a while (as it should). We have been injecting the following places:
The following places have caused her bruising:
Thighs and Arms
She prefers to be injected in the stomach as it leaves no marks, however I have noticed that nearly all injection sites are leaving an 'under-the-skin' lump. We have had to previously quit the Beta-Interferon 1B treatment as her platelette counts began to drop. At this point she was instructed by our UK-based MS nurses to quit the Beta-Interfons and was suggested Copaxone.
I do have some images of the injection sites that I will upload in due course if anyone is interested to make comparisons.
I believe by documenting such personal findings we can achieve something that is far more real rather 1 doctor attending to 10,000 patients. She is my everything in life, and I am devoted to making her life a happy and normal one.
Keep up the good work, it really is good to share experiences.
Yup, bruising on the thighs and arms is the worst. I only do my arms once
every month or so, because they swell up and get itchy and sore at the same time. Not a good combo! And make sure you rotate the injection sites as much as you possibly can. Good luck with everything. She already has an incredible advantage with you on her side!
- Family Elder
- Posts: 211
- Joined: Thu May 28, 2009 2:00 pm
- Location: Southern California
I cannot offer any advice as I am here to learn. I'm on the opposite end, for the moment, and have a 'It's Likely' diagnosis. May know something more definite in a month.
Just wanted to say, your comment copied below brought tears to my eyes. How lucky she is to have you and how great you are to care so much for her. Wishing you guys all the best.
"I believe by documenting such personal findings we can achieve something that is far more real rather 1 doctor attending to 10,000 patients. She is my everything in life, and I am devoted to making her life a happy and normal one."
- Family Elder
- Posts: 801
- Joined: Thu Feb 09, 2006 3:00 pm
- Location: Northern Virginia
Has your wife tried the auto-injector? I've noticed the lumps under my skin usually when I manually inject, especially in low-fat areas. (The lumps go away as the medicine is absorbed). Even though I'd rather not mess with it, the auto-injector does allow you to control the depth of the needle, which might help.
Also, I agree with Needled about the alcohol drying. Sometimes, I don't feel like waiting and the shot can burn like heck.
Try using the auto-injector. It sets the depth right every time, and your wife can inject herself when you are not there. It's a lot less traumatic too, click and it's done.
After a few weeks the bee-sting mutates to a mosquito sting, and after that you don't feel it at all. I still get the bumps sometimes, that helps me avoid places where I already injected this week. The bumps do go away.
In my (German) notes it says do not disinfect the injection site. This is probably what is burning. The needle is sterile, you can jab it in with no worries. Cooling after injection helps hugely. You can use an ice pack, or a cold wet cloth, or a glass of water if you have to. After a few months this problem goes away.
I wish you much luck with Cop.
WOW thanks for all the advice!
Firstly, our MS nurse did not actually show us that we had to use an alcohol wipe on the injection site, so we go straight for the kill. But thinking about it now, it should be sterile, I will query this with the Nurse on her next visit.
LoveActually: Please do not get all soppy! we must do what we can in life to help those who we love. I'm sure you would do the same if the tables were turned. But it’s always nice to know you have touched someone’s heart, I hope and pray that you get the best news ever that it something milder than MS.
patientx: We were advised the MS Nurse that the Auto-Injector isn't as good as made out to be, therefore manual injecting is better, however having said this, we were injection Beta Interferon previously with the Auto-Injector and it was quite easy. I admit it is very manual injecting without any aids and that leaves room for movement in depth penetration of the needle.
RedSonja: The bee-stings (burning sensation) has toned down dramatically according to my wife, although I did screw up and hit a small vessel in her thigh which cause a little bleeding, I felt so bad but we got to do this right? I many query the MS nurse about the auto-injector on her next visit and she what she has to say, although I am quite comfortable doing the whole process manually. The Ice Pack helps a lot.
As for the Lumps, the nurse has told us to massage them as it will help to smooth them out. nothing much we can do about it apparently...
The other thing is; we have noticed the right side of her body, arms and thighs, are the sides that are most likely injection sites that bruise up... is that weird or just pure coincidence?????????
I am so with RedSonja and patientx on the autoinject!! I had a hard enough time coping with the concept of giving myself a shot. For me, the autoinject is a godsend, and we've never had any problems with it. Ask the nurse about the settings. You may have to experiment to get the right depth for the area you're injecting, but still... I'm pretty sure I'd twig out if I had to do it manually. But that's just me.
My lumps and bruises are all over. They don't have a favorite spot. But I know that issue came up somewhere before in this forum. So, although it may be a coincidence, other people have noticed it to. I'll see if I can find the thread.
Just updating everyone. The Copaxone is going quite well. We did ask the nurse about the alcohol wipes but we were told there was no significant scientific evidence to prove that it helps the injection in anyway, but we can use one pre-injection if we wish???!
Small lumps are appearing underneath her skin that the nurse told us to massage out using some oils. She has also developed a small itch at the site location of injection. For this we were told she should take some anti-histamine tablets to stop the itching.
Other than things seem to be going quite well.
We are concerned that we may have to stop the injections for about a week, as I have to go away abroad. what are your views on stopping the treatment for a week? She doesn't want to self-inject and no-one else knows how to. will it affect her body badly if we stop for a week (7 days) ? Your feedback will be greatly appriciated.
I do not recommend you to stop the injections for 7 days. It is too long. MS nurse told me that I would have to wait next six month for full effect of the Cop, then.d4vinder wrote:We are concerned that we may have to stop the injections for about a week, as I have to go away abroad. what are your views on stopping the treatment for a week? She doesn't want to self-inject and no-one else knows how to. will it affect her body badly if we stop for a week (7 days) ? Your feedback will be greatly appriciated.
I have arranged the nurse to come out on a few of the days and inject her, but the nurse said that she cannot do it for the whole week.
These MS nurses are actually beginning to sound a lot like sales men to me. Once they have sold you the product, they no longer support you before that it's all "we can come and see you, you can call us etc.."
I’m thankful that my wife's neurologist is a world class expert. Dr Sturman, the guy is so in to his research and he even recommended another neurologist in NYC because we said we might go there for new years. "It’s always good to get a second opinion, it confirms ones findings" we are so happy to have him as our Dr.
As an aside, can your wife learn to do some of the easier areas for her to reach, like her stomach, using the AutoInject? I am the most squeamish person in the world, but I made myself learn because of situations just like you have now, and other emergencies. And it's happened, believe me. Good luck!
Can I ask you D4vinder, does your wife not use the auto-injecter? If not, why?
RR-MS dx 1998 and Coeliac dx 2003
Tecfidera, Cymbalta, Baclofen.
EPO, Fish Oils, Vitamin D3 2000 IU, Magnesium, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle, Melatonin.
- Similar Topics
- Last post
- 41 Replies
- 5102 Views
Last post by NHE
Tue Mar 13, 2018 12:10 pm
Response to Copaxone can be predicted
Last post by frodo « Thu Nov 07, 2019 7:11 am
Posted in Chronic Cerebrospinal Venous Insufficiency (CCSVI)by frodo » Thu Nov 07, 2019 7:11 am » in Chronic Cerebrospinal Venous Insufficiency (CCSVI)
- 0 Replies
- 184 Views
Last post by frodo
Thu Nov 07, 2019 7:11 am
- 0 Replies
- 780 Views
Last post by frodo
Thu May 16, 2019 8:09 am